Skip to Content

PO BOX 683148 | Houston, TX 77268 | ph 888-247-8700 | fx 888-247-8706

NPTA is the largest professional society for pharmacy technicians. Membership is open to pharmacy technicians, students, and educators. more...


10-Dec-13 9:00 AM  CST  

Possible, But Rare Skin Reactions With Onfi 

Recently the FDA released drug safety communication concerning the ani-seizure drug Onfi (clobazam).  Very rare, but potentially dangerous skin reactions could occur in patients being treated with Onfi.  The FDA has updated Onfi’s drug label and also patient medication guide to stress the seriousness of possible skin reactions that can include Steven’s Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN).  Doctors and patients should note that such reactions could potentially occur within the first 8 weeks of treatment and could present themselves if the medication is stopped and then restarted again.  Patients may also notice other serious reactions that can include blistering and peeling of the skin, mouth sores, or hives.      

            Onfi is used to treat seizures associated with Lennox-Gastaut Syndrome, which is a serious form of epilepsy.  It is also used with other medications to control epilepsy.     First signs of a rash should be reported to the patient’s doctor to evaluate whether or not the rash was caused by Onfi.  Onfi should be stopped if the patient develops the serious, but rare rash.  However, those taking Onfi should not stop using it abruptly.  Doing so can cause serious withdrawal symptoms.  These symptoms can include hallucinations, shaking, nervousness, stomach cramps, muscle cramps, and seizures that may not stop.  Adverse events and side effects should be reported to the FDA’s MedWatch Safety and Adverse Event Reporting Program. 

 


 

Sources:

 

1.  FDA Press Release.  “Onfi (clobazam):  Drug Safety Commission – Risk of Serious Skin Reactions.”  FDA.gov.  Web.  Date of Access:  5 Dec 2013.  

 

Click a star to rate!

Rating: 0.00 / 5.00  - Not yet rated.
0 ratings

Comments:


Post a Comment

0 / 500 characters


Add to Favorites

 

For additional information on this Article article, please contact:

Jennifer O'Reilly

Source: Jennifer S. O’Reilly for NPTA

Related Documents:

Content Tags:

 

Other Recent Articles:

Return to Pharmacy Technician Articles Search

NPTA is lobbying for pharmacy technician issues, conducting industry-related research, developing benchmark reports, manage a national... more

NPTA is the #1 source for pharmacy technician products.

Advertisment

Are you Prepared? Chemotherapy Certification course